How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Pravin Your Own Question
Dr. Pravin
Dr. Pravin, Dermatologist
Category: Dermatology
Satisfied Customers: 2778
Experience:  Senior Consultant MBBS DNB (DVD)
25843817
Type Your Dermatology Question Here...
Dr. Pravin is online now
A new question is answered every 9 seconds

I have developed patches of scaly skin that sometimes itch

Customer Question

I have developed patches of scaly skin that sometimes itch on the palms of both hands. I have never had anything like this. I had something similar on my feet also and they told me it was a fungus. I don't believe what is on my hands is a fungus. I haven't
done anything different as far as using different soaps etc. The only thing is I started taking Losartan and diuretic about 3 months ago. This started about 1 1/2 months ago. At first it started small and keeps progressing. I read where diuretics can cause
dry scaly skin. If this is the case, would I have it more places not just palms of hands?
Submitted: 1 year ago.
Category: Dermatology
Expert:  Dr. Pravin replied 1 year ago.

Hello

Welcome and Thank you for your query posted.

My name is***** and being a Skin, Hair and Nail specialist I would be able to provide you with an appropriate solution to your concern.

Please note that my Goal is to provide you with an Excellent Service .

Before I answer your question I would like to get some more information:

Could you send me a photo of the condition at your convenience?

You can upload the photo on www.photobucket.com and send me the link

Other method of uploading photo or a file is:

1.Click the paperclip icon

2.Click the Browse icon

3.Click the Browse button

4.Select your file and click Open

5.Click OK

6.Click Insert

7.Click Save Changes on this page

Please note that the answer provided is for information purpose only and does not substitute a Doctor - Patient Consultation in Clinic

Customer: replied 1 year ago.
Here is the pic. also some of my fingers have these little pimply lesions that come and go.
Expert:  Dr. Pravin replied 1 year ago.

Thank you very much for the photo sent.

Yes , if it were due to a drug you would have got scaling on other areas of the body as well.

I would like some more information :

I observe that the scaling is more towards the base of the palm. Do your palms come in contact with the desk or plastic base when you are typing on the laptop?

Customer: replied 1 year ago.
Saw dermatologist today. Diagnosed with discoid eczema due to a reaction from fungal infection on foot. They prescribed clobestal. Not sure spelled right. I was concerned about using this steroid due to potency. I have high blood pressure and am prediabetic. I have read that steroid creams can get into blood stream. The pharmacist told me this is a powerful cream. I had another one called triamicinolone but he felt the clob wouls be better. I am on it for 2 wks 2xs per day. Can this affect me?
Expert:  Dr. Pravin replied 1 year ago.

No , application of Clobetasol used over large body surface areas or body folds like underarms , groins can cause more uptake into the blood stream because of increased absorption.

Putting it on the palms twice a day for 1 week should be appropriate . Do not put it for 2 weeks.

In the 2nd week you can put it once a day.

So , you would need to put it twice a day for 1 week and once a day for the next week.

Please do get back to me in case of any further queries.

Please do give me a feedback for my opinion provided.